Hi I'm 25, I was put on effexor xr 75mg 8yrs ago. It worked really good .. like 2 months ago I started noticing I was getting irritable and sweating a lot (way more than usual) . I had a panic attack one day and been depressed ever since (in my head can't get out of it, feel alone even around ppl) so my doctor upped my dose to 150mg . No gradual uptake . It's day 11 and I'm not suicidal but I'm still depressed and now getting really anxious and derealization . Is this a good sign it's working or should I go back to my regular dose ? . I'm wondering if my hormones are out of wack because it's like a month after I turned 25 , I've been moody and sweating heavily .. need help please!
broken; Really what you are feeling is pretty normal and within this week should get better when you start this medication or the doctor increase the dose. and You say you have been on the increase for 11 days if you can give it another week or if it gets to bad call your doctor Monday. The most important as long as you are feeling well and no thoughts of hurting yourself. your good that is rare. try and stick it out it is normal and you really were lucky to get by on 75mg for 8 years normally you need at least 150 to 225mg per day. Stay positive, and a sense of humor you can do this guy. Chuck1957
Derealization is not a good sign for any med. It would be best to call your doctor and report all the symptoms you are having. Derealization should tell you something is not right. Maybe talk to your doctor about something for your anxiety/panic until such time that the med or dosage can be figured out.
Hi broken butterfly: I noticed that you said you've been taking this medication for 8 years, yet in the last couple of months you started being moody and sweating heavily, amongst other reactions.
Please look at your bottle of your last refill and see if it is the same generic that you have been taking, or did the pharmacy possibly switch you to a different generic of effexor than you had been taking prior to these last 2 months when your serious side effects started up?
I have had a problem with changing the generic manufacturer of my antidepressants in the past. Some generic formulas vary more from the brand name medication . The fillers can be different, or the time-release mechanism can be different and not keeping a steady stream of the medication in your system, possibly dumping a large amount into your system at various times and not enough at other times. That can really cause your anxiety level to go up up up!
This might not be the problem for you, but, thought I would just run it by you, since I experienced some bad side effects when my generic medication was switched to another generic manufacturer. Didn't work the same at all for me.
Also, in my case, When I took the generic effexor and my dose was upped to 150 mgs, I had badly increased side effects - brain zaps, irritability, anxiety, agitation, dizziness, headache, jitteriness, and that's only a partial list of my side effects at that time. I felt awful. It made things worse for me instead of better. Anxiety level was off the charts!
Please do not make any changes in your medications without the guidance of your doctor. But you should get with him/her ASAP and PLEASE tell him what you are experiencing!
I'm pretty sure the profuse sweating was my first major side effect from effexor xr 225mg. Then apathy and that "living thru someone else's eyes" effect. Withdrawal effects are even worse. I've noticed I can miss my dose by even a few hours and I get mild vertigo and the dreaded brain zaps. I miss having sincere emotions. Motivation. And I HATE sweating constantly. However I've been battling depression and anxiety as long as I can remember and I'm sorta jaded I guess. I feel like there is no real hope and it's just the same old rodeo from one pill to the next.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 May 2015 • 4 answers
Posted 24 Sep 2015 • 2 answers
Posted 12 Jan 2017 • 1 answer
Posted 31 Jul 2017 • 2 answers
Posted 21 Dec 2017 • 0 answers